Increased Risk of Cerebrovascular Adverse Events and Death in Elderly Demented Patients Treated With Atypical Antipsychotics: What’s a Clinician to Do?

J. Craig Nelson, MD

Published: August 15, 2005

Article Abstract

Because this piece has no abstract, we have provided for your benefit the first 3 sentences of the full text.

Recent U.S. Food and Drug Administration(FDA) warnings of increased risk ofcerebrovascular adverse events (CVAEs) andincreased mortality with atypical antipsychoticsin older patients with dementia havereceived considerable attention and resultedin black box warnings for this drug class.Clinicians who treat these patients havea challenging clinical dilemma. Behavioralproblems in this patient group can be severeand can result in nursing home placement.’ ‹

Volume: 66

Quick Links: Neurologic and Neurocognitive , Neurology

Continue Reading…

Subscribe to read the entire article

$40.00

Buy this Article as a PDF

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Clinical and Practical Psychopharmacology

Antipsychotic Augmentation With N-Acetylcysteine for Patients With Schizophrenia

Dr Andrade discusses whether or not recent findings support the use of NAC as antipsychotic augmentation in...

Read More...